Hail, Sioux
- When
- June 10, 9:05 PM MST to 9:09 PM MST
- Where
- Sioux County, 12 mi SW of Ft Yates
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.957, -100.807
In the late evening of Sunday June 10th, Severe Thunderstorm Watch 379 was issued for ongoing thunderstorms, and in anticipation of severe thunderstorms continuing along a warm advection zone, aided in part by a strengthening nocturnal LLJ (low level jet). Several severe thunderstorm warnings were issued before and during the watch period.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
In the late evening of Sunday June 10th, Severe Thunderstorm Watch 379 was issued for ongoing thunderstorms, and in anticipation of severe thunderstorms continuing along a warm advection zone, aided in part by a strengthening nocturnal LLJ (low level jet). Several severe thunderstorm warnings were issued before and during the watch period. Three reports of large hail were received during the late evening of the 10th through the early morning hours of the 11th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 10, 1:40 PM MST, 7 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 PM CDT SUN JUN 10 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... THE MAIN CONCERN THROUGHOUT THE SHORT TERM FORECAST IS THUNDERSTORM CHANCES/TIMING AND PRECIPITATION AMOUNTS WITH HEAVY RAIN MONDAY AND TUESDAY. TODAY...SURFACE WARM/STATIONARY BOUNDARY APPEARS TO BE JUST NORTH OF THE CANADIAN BORDER. ALTHOUGH MORNING SOUNDINGS INDICATED PLENTY OF CAPE AND CONVECTIVE TEMPERATURES IN THE UPPER 70S...VERY LITTLE IN THE WAY OF CUMULUS DEVELOPMENT HAS OCCURRED...EXCEPT NEAR THE FRONTAL BOUNDARY ALONG THE CANADIAN BORDER. THE H850 LOW LEVEL JET IS APPARENTLY BEHAVING AS MODELS FORECAST...WITH THE NORTHERN END REACHING THE SURFACE BOUNDARY AND HELPING TO SET OFF STRONG BUT RATHER ISOLATED THUNDERSTORMS IN CANADA...AND NOW INTO BOTTINEAU COUNTY. THE BEST CHANCE FOR WIDESPREAD PRECIP APPEARS TO BE IN THE NORTHERN COUNTIES CLOSER TO THIS SURFACE BOUNDARY...BUT EXPECT THAT THUNDERSTORMS COULD FORM QUICKLY ANYWHERE IN THE FORECAST AREA WHERE THERE IS RANDOM WEAKNESS IN LOW/MID LEVELS...WHERE THE CONVECTIVE TEMPERATURE IS REACHED. WILL MENTION THE POSSIBILITY OF SEVERE THUNDERSTORMS TONIGHT. SUSPECTING THAT THE ATMOSPHERE IS WARMING ENOUGH SOUTH OF THE SURFACE BOUNDARY THAT THE CONVECTIVE TEMPERATURE KEEPS RISING ALONG WITH THE SURFACE TEMPERATURE. THIS WARMING OF THE LOW AND MID LEVELS IS EXPECTED TO CONTINUE ON MONDAY. MONDAY...THE CAP SHOULD BE IN PLACE OVER MUCH OF THE FORECAST AREA. THE EXCEPTION WOULD BE OVER WESTERN NORTH DAKOTA...WHERE BROAD SURFACE LOW PRESSURE DEVELOPS FROM SASKATCHEWAN TO THE WESTERN DAKOTAS AND EASTERN MONTANA. SURFACE CONVERGENCE HERE EXPECTED TO BE ABLE TO BREAK THE CAP MONDAY AFTERNOON. SEVERE THUNDERSTORMS ALSO A THREAT. MONDAY EVENING THE CAP SHOULD WEAKEN WITH SHORTWAVES MOVING NORTHEASTWARD OUT OF WYOMING AND WESTERN SOUTH DAKOTA SPREADING NORTHEAST ACROSS THE STATE. LOTS OF LIFT AND MOISTURE ADVECTION. EXPECT A HEAVY RAIN EVENT...MAINLY ALONG THE BROAD SURFACE LOW...WHICH PROGRESSES EASTWARD SLOWLY INTO THE CENTRAL DAKOTAS BY TUESDAY MORNING. THE HEAVIEST PRECIPITATION IS LIKELY FROM SOUTHWESTERN NORTH DAKOTA TO THE NORTH CENTRAL MONDAY NIGHT AND TUESDAY. TUESDAY...THE SURFACE LOW/TROUGH MOVES EASTWARD SLOWLY AND THE HEAVIEST PRECIPITATION IS LIKELY FROM SOUTH CENTRAL TO MOVE TO NORTH CENTRAL/NORTHEASTERN NORTH DAKOTA BY TUESDAY NIGHT. .LONG TERM...THURSDAY THROUGH SUNDAY... 12Z GFS AND ECMWF QUITE DIFFERENT IN TIMING OF SIGNIFICANT WAVES MOVING ACROSS THE NORTHERN PLAINS. SO...DID NOT MAKE A LOT OF CHANGES TO THE CURRENT FORECAST. GFS SHOWS A STRONG WAVE MOVING ACROSS SOUTHERN CANADA ON THURSDAY...SO KEPT IN SOME LOW POPS. NEXT SIGNIFICANT WAVE AND FRONT FORECAST BY THE GFS FOR SATURDAY NIGHT AND SUNDAY. SO WILL INCLUDE A CHANCE OF THUNDERSTORMS FOR NEXT WEEKEND. ECMWF IS QUITE A BIT SLOWER WITH THIS WAVE...BUT WENT WITH GFS TIMING FOR NOW. BASED ON THE ABOVE SCENARIO...EXPECT TEMPERATURES NEAR TO SOMEWHAT ABOVE NORMAL WITH THE WARMEST TEMPERATURES ON SATURDAY...AND THEN A LITTLE COOL DOWN FOR SUNDAY. DEWPOINTS LOOK TO BE FAIRLY HIGH...SO COULD BE A BIT ON THE MUGGY SIDE. && .AVIATION... ATMOSPHERE QUITE UNSTABLE ALOFT OVER THE FORECAST AREA...BUT THUNDERSTORM DEVELOPMENT IS CAPPED BY WARM AIR IN THE LOWER PART OF THE ATMOSPHERE. IF THUNDERSTORMS CAN GET GOING...THEY COULD BE QUITE STRONG. SO OUTSIDE OF THUNDERSTORM ACTIVITY...ONLY MID AND HIGH LEVEL CLOUDS EXPECTED...SO GOOD VFR CONDITIONS EXPECTED THIS EVENING AND OVERNIGHT. WITH LOW PRESSURE IN EASTERN MONTANA...WINDS WILL BE GENERALLY SOUTH TO SOUTHEAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JV/JF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 450 AM CDT SUN JUN 10 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-111000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 450 AM CDT SUN JUN 10 2007 /350 AM MDT SUN JUN 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE AREA AT GREATEST RISK IS CENTRAL NORTH DAKOTA BETWEEN 4 PM AND MIDNIGHT CDT. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM IS LARGE HAIL AND DAMAGING WINDS. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE JAMES RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE MONDAY AFTERNOON THROUGH TUESDAY NIGHT. ON MONDAY NIGHT THE GREATEST THREAT WILL EXIST IN WESTERN NORTH DAKOTA...WHILE ON TUESDAY THE THREAT WILL BE FOCUSED IN THE CENTRAL PART OF THE STATE. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. A CHANCE OF THUNDERSTORMS CONTINUES THROUGH SATURDAY. RIVER FLOODING WILL CONTINUE FOR SEVERAL DAYS ALONG THE JAMES RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. WEATHER SPOTTERS SHOULD PREPARE FOR THE POSSIBILITY OF SEVERAL ACTIVATIONS THE NEXT FEW DAYS. CJS/VJ
The Bismarck radar (KBIS), 91 km away, was scanning. The volume nearest the first event began at 04:05 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38684, 38686, 38688.